Antibiotics at a young age increases chance of eczema and hay fever
Children who are in the first two years of their life antibiotics get administered, have a greater chance later in life, eczema or hay fever to develop.
That is evidenced from a data analysis of the University of Utrecht from 22 clinical studies between 1966 and 2015, nearly 400,000 people. The results will be on Tuesday, presented at the annual European Respiratory Society meeting in London.
The analysis showed that the risk of eczema with early use of antibiotics with 26 percent increases and the risk of hay fever by 42 percent. This is enhanced if the patients more than one treatment cycle.
According to Fariba Ahmadizar, principal investigator of the University of Utrecht interfere with antibiotics most likely to the immune system because they effect on bacteria in the intestines. That has a negative effect on the immune response of the immune system.
Scientists studying the rising allergiecijfers in developed countries. It was long thought that the changed exposure to bacteria was the culprit, but the exact effect remains unclear.
According to Adam Finn, professor of pediatrics at the University of Bristol but not involved in the research, endorsing the findings of the drawbacks of the prolonged use of antibiotics. Clinicians have been concerned about the emergence of resistance to antibiotics.
Most antibiotics are prescribed to children.